Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 24, NWS Houston/Galveston, TX

June 17, 2007Brazos County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jun 17, 2007, 6:55 AM CDT for Brazos County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 6:55 AM CDT (11:55 UTC)
Expired
Jun 17, 2007, 8:45 AM CDT
In force
110 min
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Brazos County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:51 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 17, 3:51 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 AM CDT SUN JUN 17 2007

.DISCUSSION...
AN APPROACHING MID LEVEL VORT LOBE ROTATING AROUND THE MID/UPPER
LOW EARLY THIS MORNING WILL RESULT IN AN INCREASE IN CONVECTION
THE NEXT TWO HOURS ACROSS SE TX. ANOTHER LOBE WILL APPROACH DURING
THE AFT HOURS...WHICH SHOULD HELP TO PROLONG TSTM DEVELOP ALL DAY
TODAY IN A VERY MOIST AND AN UNSTABLE ATMOSPHERE.

MAIN PROBLEM OF THE DAY IS WHETHER OR NOT TO ISSUE A FLASH FLOOD
WATCH. DECIDED TO GO AHEAD WITH ONE BECAUSE OF THE TRAINING AND
BACK BUILDING POTENTIAL. FLOW ALOFT REMAINS DIFFLUENT...ESPECIALLY
TOWARDS MID-DAY. OVERALL THE SITUATION IS NOT TOO DIFFERENT FROM
YESTERDAY. HOWEVER...IT IS STILL VERY DIFFICULT TO TELL WHERE THE
HIGHEST RAIN TOTALS WILL OCCUR ON THE MESOSCALE AT THIS POINT.
MY THINKING IS IT WILL LIKELY BE ACROSS THE NORTHERN HALF OF THE
AREA...BUT AM NOT VERY CONFIDENT ON THIS BECAUSE THERE IS NO REAL
SIGNIFICANT SFC FOCUS ATTM.

DID NOT MAKE ANY SIGNIFICANT CHGS TO THE FORECAST. THE MID/UPPER
LOW WILL WEAKEN AND LIFT OUT TO THE NE ON MONDAY. HOWEVER...A
WEAK SHEAR AXIS WILL LIKELY BE LEFT OVERHEAD FOR MUCH OF THE WEEK
AS A MID/UPPER LEVEL RIDGE DEVELOPS NW OF THE AREA. THIS SUBTLE
FEATURE WILL BE IMPORTANT BECAUSE THE ATMOSPHERE WILL LIKELY
REMAIN VERY MOIST AND UNSTABLE. THEREFORE...LEFT SCT POPS IN THE
FCST THROUGH THE WEEK. MAY SEE A SIGNIFICANT DECREASE IN THE RAIN
CHC NEXT WEEKEND...BUT MODELS ARE VERY INCONSISTENT FROM RUN TO
RUN ON THE WX PATTERN NEXT WEEKEND. WILL JUST HAVE SLIGHT CHC FOR
NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      85  72  91  72  92 /  70  30  40  20  40
HOUSTON (IAH)              86  73  89  74  91 /  70  30  40  20  40
GALVESTON (GLS)            87  79  87  79  88 /  60  30  40  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

&&

DISCUSSION...33
Hazardous weather outlook, Jun 17, 6:15 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CDT SUN JUN 17 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
181100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
615 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.DAY ONE...TODAY AND TONIGHT

DISTURBANCES ROTATING AROUND A MID/UPPER LEVEL LOW CENTERED OVER
NORTH TEXAS WILL PRODUCE THUNDERSTORMS TODAY AND INTO THIS EVENING
ACROSS THE AREA. DUE TO THE POTENTIAL OF THUNDERSTORM TRAINING IN A
VERY MOIST AND AN UNSTABLE ATMOSPHERE...ISOLATED LOCATIONS COULD
EXPERIENCE 3 TO 6 INCHES OF RAINFALL TODAY.

IN ADDITION TO THE HEAVY RAINFALL/FLOODING THREAT...THE ATMOSPHERE
WILL BE CONDUCIVE TO FUNNEL CLOUD AND WATERSPOUT DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:31 AM CDTFlash Flood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more14 hr
Jun 17, 7:27 AM CDTFlash Flood WarningHGXWashington2 hr
Jun 17, 12:26 PM CDTFlash Flood WarningHGXBrazoria, Harris2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.